Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 185, NWS Norman, OK

April 29, 2000Foard County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 29, 2000, 7:43 PM CDT for Foard County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 29, 2000, 7:43 PM CDT (00:43 UTC)
Expired
Apr 29, 2000, 8:30 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Foard County, TX

What was reported inside it

TimeReportWhereRemark
Apr 29, 8:00 PM CDTHail 0.75Crowell, TX
Apr 29, 8:40 PM CDTHail 1.75Crowell, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 6:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2063 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2063 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
440 m²/s²
Significant tornado parameter
1.4
Supercell composite
20.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 300044
SVROKC
TXC155-300130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CDT SAT APR 29 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOARD COUNTY IN NORTHERN TEXAS

* UNTIL 830 PM CDT

* AT 743 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16
  MILES WEST OF CROWELL...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE CROWELL...MARGARET AND THALIA

HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO AT LEAST 60 
MPH ARE LIKELY.

A TORNADO WATCH IS IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN AND
OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 3397 10000 3385 9999 3381 9949 3403 9949
       3411 9987

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:40 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Apr 29, 3:40 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT SAT APR 29 2000

OUTFLOW BOUNDARY GENERATED BY THIS MORNINGS CONVECTION HAS BECOME
WELL DEFINED ON SATELLITE THIS AFTERNOON ACROSS NORTHWEST TEXAS INTO
THE TEXAS PANHANDLE AS CU FIELD BUILDS NEAR AND SOUTH OF THE
BOUNDARY. MEANWHILE... AIRMASS NEAR AND SOUTHWEST OF THE BOUNDARY
BECOMING INCREASINGLY UNSTABLE WITH LIS MINUS 6 TO MINUS 10.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING NEAR THE OUTFLOW BOUNDARY... WITH ACTIVITY THAT DOES DEVELOP
MOVING ACROSS PORTIONS OF WESTERN NORTH TEXAS AND INTO WESTERN
OKLAHOMA. MEANWHILE... DRYLINE NEAR THE TEXAS-NEW MEXICO BORDER THIS
AFTERNOON IS ANOTHER POSSIBLE FOCUS FOR THUNDERSTORM DEVELOPMENT
DURING THE NEXT SEVERAL HOURS. HOWEVER... THIS ACTIVITY WILL LIKELY
TAKE SEVERAL HOURS TO REACH WESTERN PORTIONS OF THE FORECAST AREA.
REMNANTS OF THESE THUNDERSTORMS MAY REACH CENTRAL ZONES TOWARDS
MORNING... SIMILAR TO LAST NIGHTS SCENARIO. IN THE LONGER TERM...
UPPER LOW NEAR THE FOUR CORNERS AREA STILL PROGGED BY THE MODELS TO
MOVE RATHER SLOWLY EAST THE NEXT FEW DAYS. AT THE SAME TIME...
INCREASING SOUTH WINDS WILL CONTINUE TO DRAW DEEPER MOISTURE NORTH
INTO THE AREA. THE RESULT WILL BE AN IMPROVING LIKELIHOOD OF SHOWERS
AND THUNDERSTORMS OVER OKLAHOMA AND NORTH TEXAS SUNDAY INTO MONDAY.
SLOW MOVEMENT OF THE UPPER SYSTEM WILL RESULT IN A GOOD CHANCE OF
PRECIP INTO WEDNESDAY. POTENTIAL WILL ALSO EXIST DURING THE NEXT FEW
DAYS FOR LOCALLY HEAVY RAINFALL. GENERALLY NO MAJOR CHANGES IN
TEMPERATURES THROUGH MIDWEEK AS CLOUDS AND MOISTURE WILL TEND TO
HOLD HIGHS IN THE 70S AND LOWS IN THE MID 50S TO LOWER 60S. AREAS
THAT MANAGE TO GET A LITTLE MORE SUN... MAINLY THE SOUTHWEST...
COULD JUMP UP INTO THE 80S.

FCSTID = 32
OKC   61  75  62  72 /  30  50  70  70
HBR   61  75  60  73 /  50  50  70  60
SPS   63  79  62  76 /  60  50  70  60
GAG   59  72  58  68 /  50  60  60  60
PNC   60  74  60  71 /  30  60  70  70
DUA   61  77  61  75 /  10  40  60  60

.OUN...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:01 PM CDTSevere Thunderstorm WarningOUNFoard44 min
Apr 29, 7:23 PM CDTSevere Thunderstorm WarningOUNKnox52 min
Apr 29, 8:15 PM CDTSevere Thunderstorm WarningOUNKnox45 min
Apr 29, 8:36 PM CDTSevere Thunderstorm WarningOUNFoard24 min
Apr 29, 9:32 PM CDTSevere Thunderstorm WarningOUNFoard43 min
Apr 29, 9:38 PM CDTSevere Thunderstorm WarningOUNKnox52 min
Apr 29, 9:50 PM CDTFlash Flood WarningOUNFoard, Knox3 hr
Apr 30, 12:06 AM CDTSevere Thunderstorm WarningOUNKnox39 min
Apr 30, 12:21 AM CDTSevere Thunderstorm WarningOUNBaylor39 min
Apr 30, 6:17 AM CDTSevere Thunderstorm WarningOUNHardeman43 min
Apr 30, 7:00 AM CDTSevere Thunderstorm WarningOUNHardeman45 min
Apr 30, 7:55 AM CDTFlash Flood WarningOUNHardeman3 hr
Apr 30, 8:44 AM CDTSevere Thunderstorm WarningOUNClay46 min
Apr 30, 3:07 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox53 min
Apr 30, 3:20 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman40 min
Apr 30, 3:28 PM CDTTornado WarningOUNFoard32 min
Apr 30, 3:58 PM CDTTornado WarningOUNFoard32 min
Apr 30, 4:01 PM CDTSevere Thunderstorm WarningOUNHardeman59 min
Apr 30, 4:30 PM CDTSevere Thunderstorm WarningOUNFoard45 min
Apr 30, 4:36 PM CDTSevere Thunderstorm WarningOUNKnox54 min
Apr 30, 4:58 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger47 min
Apr 30, 5:15 PM CDTSevere Thunderstorm WarningOUNFoard15 min
Apr 30, 5:36 PM CDTSevere Thunderstorm WarningOUNArcher54 min
Apr 30, 5:45 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger45 min
Apr 30, 6:21 PM CDTTornado WarningOUNArcher39 min
Apr 30, 6:29 PM CDTSevere Thunderstorm WarningOUNWichita61 min
Apr 30, 6:45 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor30 min
Apr 30, 6:55 PM CDTSevere Thunderstorm WarningOUNClay65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.